Drought, Harper
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Drought was extensive across much of western Oklahoma and western north Texas during the begining of the month, with continued dry conditions causing the eastward expansion of drought across much of central Oklahoma by month's end.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Drought was extensive across much of western Oklahoma and western north Texas during the begining of the month, with continued dry conditions causing the eastward expansion of drought across much of central Oklahoma by month's end.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 30, 9:47 PM CST, 2 hours 13 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 947 PM CST Tue Nov 30 2021 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 207 PM CST Tue Nov 30 2021 Near record/record highs remain possible in some locations this afternoon, mainly in the southern half or so of the fa. Further north temperatures are a little bit cooler due to a front that has moved across portions of the fa. This front is expected to move a bit more tonight. Highs Wednesday are still expected to be above average, with central and southern portions of the fa similar or a few degrees cooler than today whereas northern parts of the fa are expected to be a couple of degrees warmer than today. && .LONG TERM... (Wednesday night through next Monday) Issued at 207 PM CST Tue Nov 30 2021 Models show that generally NW flow will continue throughout much of the week which will lead to above normal temperatures and no precipitation. Temperatures are expected to be as much as 15 to 20 degrees above average with highs mostly in the 70s through Friday. Models show a chance for some precipitation Friday into the weekend as some energy that is in the southern stream is able to finally approach and move into the southern Plains. Meanwhile, models show a front moving into the area Friday with a stronger front on Sunday. This will bring a chance for some rain and maybe some thunder to parts of the fa with the highest chance in SE parts of the fa Friday evening/night. Some of the 12Z model runs are now showing rain/thunder continuing through at least part of the weekend and may affect more than SE portions of the fa. Since there is some run to run differences and timing issues, will keep PoPs generally confined to SE parts of the fa for now but if this trend continues, PoPs may need to be expanded in area and time. The cold fronts will knock temperatures down over the weekend into early next week but still remain around or slightly above average for early December with highs in the 50s and 60s. && .AVIATION... (06Z TAFS) Issued at 934 PM CST Tue Nov 30 2021 VFR conditions and light winds are expected through Wednesday. A slowly-moving weak front will turn winds from south to northwest then variable Wednesday evening. && .UPPER AIR... Issued at 651 PM CST Tue Nov 30 2021 No upper air flight is planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 40 69 44 76 / 0 0 0 0 Hobart OK 37 72 40 77 / 0 0 0 0 Wichita Falls TX 41 72 42 78 / 0 0 0 0 Gage OK 33 71 38 78 / 0 0 0 0 Ponca City OK 35 68 40 75 / 0 0 0 0 Durant OK 47 71 44 76 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....08 AVIATION...09
Hazardous Weather Outlook National Weather Service Norman OK 607 PM CST Tue Nov 30 2021 OKZ004>048-050>052-TXZ083>090-020015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 607 PM CST Tue Nov 30 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... A few thunderstorms will be possible across southeast Oklahoma Friday night into early Saturday. Severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, December 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 999920, 999921, 999922, 999923, 999924, 999925, 999926, 999927, 999928, 999929, 999930, 999931, 999932, 999933, 999934.